MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4401004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A 10mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for preparation; however, it ruptured due to severe calcification.No patient injury was reported.The lesion was the iliac artery.A non-cordis guidewire crossed the lesion.The powerflex pro was replaced with a new, non-cordis balloon catheter and the procedure was completed.The patient had no infectious disease.The product was not returned for analysis.A product history record (phr) review of lot 82153089 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the limited information available and without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.However, vessel characteristics of severe calcification may have contributed to the reported event, as it is known that calcium may damage balloon material.According to the safety, information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 10x4 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was used for preparation, however it ruptured due to severe calcification.No patient injury was reported.The lesion was the iliac artery.A non-cordis guidewire crossed the lesion.The powerflex pro was replaced with a new, non-cordis balloon catheter and the procedure was completed.The patient had no infectious disease however the device was discarded in the hospital.

Brand Name
POWERFLEXPRO 10MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8748322
Report Number9616099-2019-03048
Device Sequence Number11273353
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public20705032060056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue Number4401004S
Device Lot Number82153089
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (VASSALLO NS, FILMEC); UNKNOWN BALLOON CATHETER